MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE 120CM; CERTAS PLUS W/ BACTISEAL

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE 120CM; CERTAS PLUS W/ BACTISEAL
Model Number 828803PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828803pl) failed while implanted needed to be replaced.No additional information has been received.
 
Additional Manufacturer Narrative
The certas valve (id (b)(6) was returned for evaluation.Device history record (dhr) - no anomalies failure analysis - the position of the cam when valve was received was at setting 7.The valve was visually inspected; a needle hole in the needle chamber was noted.The valve was hydrated.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root causes for the issue ¿the valve failed while in patient¿ reported by the customer could have been due to, biological debris and protein build up interfering with the valve mechanism, but at the time of investigation no functional issues were noted with the valve.Additional information received: implantation date (b)(6) 2022, explant (b)(6) 2022 patient was readmitted with symptoms.

Brand Name
CERTAS PLUS INLINE VALVE 120CM
Common Device Name
CERTAS PLUS W/ BACTISEAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15716638
Report Number3013886523-2022-00502
Device Sequence Number4873477
Product Code JXG
UDI-Device Identifier10381780521136
UDI-Public(01)10381780521136(17)230131(10)6128553
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number828803PL
Device Catalogue Number828803PL
Device Lot Number6128553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown